Bladder problem

bluejay6497
bluejay6497 Member Posts: 56
edited 24. Jan 2018, 08:13 in Living with Arthritis archive
Hi does anyone else have bladder problems using Methotrexate.

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Sadly other stuff can (and does) happen to us regardless of the arthritis and the meds. As you know our immune system is lowered leaving us more prone to infections so it could be that you have contracted a UTI - the best person to advise is your GP. I hope things improve soon. DD
  • bluejay6497
    bluejay6497 Member Posts: 56
    edited 30. Nov -1, 00:00
    Well just come back from seeing my GP he thinks it sounds like I have a UTI so he prescribed antibiotics for 3 days. So hopefully that will resolve this issue. :)
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    I was going to ask if this was a GP diagnosis or a bluejay6497 one :lol: We all do it am I'm a regular offender. I'm glad you now have a proper diagnosis and some antibios. Did the meth cause it? Almost certainly not but it might well have impeded your body in its efforts to sort it out for itself.

    Have you been given any advice re the meth? Usually we are told to stop it while on antibiotics to give them a better chance.

    I hope it clears up quickly.
  • bluejay6497
    bluejay6497 Member Posts: 56
    edited 30. Nov -1, 00:00
    Hi stickwicket my GP said to carry on with the MTX as usual I am due to inject this afternoon. I did question him when he mentioned antibiotics he said there are some that are perfectly safe along side MTX so i'm fine with that I only have 3 days supply so not to bad. The UTI is just one of those things that can and does happen with our immune system being low. I also had 3 steroid injections on Wednesday, one in each shoulder and the other in the palm of my hand that hurt like hell but so glad i did it now. I have to carry on with my usual does of MTX for the next 2 weeks then up by 2.5 mg for 2 weeks then up it again another 2.5mg.x
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    The safety issue didn't occur to me as I've never heard that some antibios are unsafe with meth. I was thinking more of the antibios firing up the immune system while the meth is trying to dampen it down. Anyway, be guided by the GP but, if the infection's still there after three days, do get more of them.

    I was once on a hefty dose of antibios after a knee op due to a 'potential' infection. At that point no-one had ever told me to drop the meth while on them. My rheumatologist was rather surprised when told some time later but all was well on both cons.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I hope you won't find yourself in a medically-induced push-me-pull-you situation and that things clear as they should. Please let us know how you get on, such things are far from pleasant to live with. DD
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello, how are things? I hope they are improving. DD
  • bluejay6497
    bluejay6497 Member Posts: 56
    edited 30. Nov -1, 00:00
    Hi thanks for asking DD I have now finished the antibiotics I only had 3 days supply. Things seem to be ok at the moment UTI wise also I have had several steroid injections in joints so I am feeling better at the moment pain wise as well.
    x :)
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    That's good - make the most of those steroids whilst they last! :) I hope you can stay bug-free for some time, this is a challenging time of the year for picking things up from unlikely sources. DD

Who's Online

5
5 Guests